Doctor with Adverse Reactions to the COVID-19 Vaccine Now in Stable Condition

Doctor with Adverse Reactions to the COVID-19 Vaccine Now in Stable Condition

According to the Ministry of Health, a 32-year-old doctor from the General Hospital in Monclova, Coahuila who received the Pfizer-BioNTech COVID-19 vaccine was hospitalized after presenting an allergic reaction half an hour after the dose was applied. 

 

The state of Coahuila’s Secretary of Health reported that the doctor suffered a skin rash, seizures, decreased muscle strength, and respiratory distress after receiving the vaccine. On Jan. 3 the doctor was transferred to clinic 25 in Nuevo León for analysis and care, and it is reported that the doctor’s condition is improving. The Ministry of Health also reported that it is reviewing the initial diagnosis of encephalomyelitis and  pointed out that the doctor has a history of allergy to Trimethoprim with Sulfmethoxazole. 

 

Manuel de la O. Cavazos, Secretary of Health of the state of Nuevo León, reported that the doctor is conscious and also noted that thanks to the vaccination process protocol it was possible to intervene in time, since after the vaccine is applied patients are required to spend 30 minutes in observation. The Ministry of Health pointed out that in clinical trials of the Pfizer-BioNTech BNT162b2 vaccine against COVID-19 no one presented encephalitis after the application of the dose. 

 

The Mexican Institute of Social Security (IMSS) of the state of Coahuila insisted that the population should not mistrust doctors. “The representative office of IMSS Coahuila reaffirms its commitment to inform with transparency and due diligence…and calls on the population not to mistrust biologists and to remember that in medical history vaccines have saved people from multiple diseases,” wrote IMSS Coahuila. 

 

Sources: IMSS Coahuila, Secretary of Health of the state of Nuevo León, Secretary of Health

 

Leave a Reply

Your email address will not be published.